Oklahoma, 2020

Wildfire in Oklahoma, November 1, 2020

November 1, 2020 · NWS OUN · 1 event in 1 county or zone

A wildfire burned roughly 400 acres near Newcastle, OK on the 18th. A barn and various farm equipment was burned by the blaze.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A wildfire burned roughly 400 acres near Newcastle, OK on the 18th. A barn and various farm equipment was burned by the blaze.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 1, 4:54 AM CST, 6 hours 6 minutes earlier.

Area forecast discussion, Nov 1, 4:54 AM CST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
454 AM CST Sun Nov 1 2020

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 307 AM CST Sun Nov 1 2020

Slightly cooler today in the wake of weak cold front that is now
exiting southern portions of our CWA. North-northeast winds will
pick up across southern half of Oklahoma into northern Texas by late
morning as mixing occurs, but should decrease during the latter half
of the afternoon. With surface ridge settling over the region later
today, southerly winds will actually return to far western Oklahoma
by sunset. Those southerly winds will increase slowly overnight
with light and variable winds elsewhere.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 307 AM CST Sun Nov 1 2020

A warming trend with gusty south winds expected through Wednesday.
Cutoff low, currently off the coast of southern CA, progd by all
models to get kicked eastward and deamplify Tuesday and Wednesday.
As this occurs, we will have an increase in mid-high cloud cover
which will likely shave a few degrees off of temperatures but still
should be above average for early November. This progressive trough
will also allow a very weak cold front to move into the region late
Wednesday, with little more than a wind shift being the primarily
sensible impact. Late Thursday and Friday, models are consistent
in bringing a longwave trough from the northeast Pacific into the
western U.S., with trough becoming higher amplitude over the
weekend. With the latest runs of the GFS and ECM, they are in
general agreement on the troughs evolution into the early part of
next week. Downstream of the trough, increased southwest flow
over the Rockies will induce lee cyclogenesis, resulting in gusty
southerly winds and a favorable trajectory for low level moisture
increase over the weekend. This will yield the introduction of
PoPs for frontal showers and thunderstorms early next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 451 AM CST Sun Nov 1 2020

Light north winds will veer to the south Sunday night with a few
high clouds expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  60  36  65  42 /   0   0   0   0
Hobart OK         62  36  68  41 /   0   0   0   0
Wichita Falls TX  65  38  68  40 /   0   0   0   0
Gage OK           62  40  72  42 /   0   0   0   0
Ponca City OK     58  35  66  41 /   0   0   0   0
Durant OK         64  38  65  40 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...01
Hazardous weather outlook, Nov 1, 3:14 AM CST, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
314 AM CST Sun Nov 1 2020

OKZ004>048-050>052-TXZ083>090-021100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
314 AM CST Sun Nov 1 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, McClain

When
November 1, 11:00 AM CST to 4:00 PM CST
Where
McClain forecast zone
Property damage
$5,000
Reported by
Park/Forest Service
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, November 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929646.